Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 625, NWS Memphis, TN

June 28, 20117 counties in Mississippi; Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2011, 10:10 AM CDT for 7 counties in Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 10:10 AM CDT (15:10 UTC)
Expired
Jun 28, 2011, 11:00 AM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 10:10 AM CDTTSTM WND DMG1 E Jumpertown, MSTREES DOWN ON COUNTY ROAD 8031 1/2 MILE NORTH OF HWY 4
Jun 28, 10:15 AM CDTTSTM WND DMG1 Nw Booneville, MSTREES DOWN ALONG COUNTY ROAD 8061.
Jun 28, 10:23 AM CDTTSTM WND GST 60Corinth, MS
Jun 28, 10:48 AM CDTTSTM WND DMGIuka, MSLARGE TREE DOWN ON HWY 72
Jun 28, 10:58 AM CDTTSTM WND DMG5 S Tishomingo, MSLARGE TREE DOWN HWY 25

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 7:06 AM CDTSevere Thunderstorm WatchSPC5 hr
Jun 28, 4:17 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2921 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS54 KMEG 281510
SVRMEG
MSC003-057-081-117-139-141-145-TNC071-109-281600-
/O.NEW.KMEG.SV.W.0625.110628T1510Z-110628T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1100 AM CDT

* AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MORRIS CHAPEL TO HINKLE TO 12 MILES WEST OF BLAIR...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTHWEST OF SAVANNAH TO 10 MILES SOUTH OF
  CORINTH TO 6 MILES SOUTHEAST OF NEW ALBANY...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  BOONEVILLE...CORINTH...IUKA...SAVANNAH...PICKWICK LANDING STATE
  PARK...J P COLEMAN STATE PARK AND TISHOMINGO STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8819 3492 8813 3490 8809 3439 8815
      3442 8901 3482 8865 3537 8842 3535 8801
      3531 8801 3530 8798 3502 8798
TIME...MOT...LOC 1510Z 275DEG 34KT 3535 8831 3481 8853
          3443 8890

$$
1 follow-up statement
037 
WWUS54 KMEG 281534
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT TUE JUN 28 2011

MSC139-145-281544-
/O.CAN.KMEG.SV.W.0625.000000T0000Z-110628T1600Z/
TIPPAH MS-UNION MS-
1034 AM CDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION AND SOUTHEASTERN
TIPPAH COUNTIES IS CANCELLED...

AT 1034 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3501 8819 3492 8813 3490 8809 3439 8815
      3443 8876 3463 8865 3483 8860 3511 8844
      3536 8830 3535 8801 3531 8801 3530 8798
      3502 8798
TIME...MOT...LOC 1534Z 275DEG 34KT 3533 8803 3479 8825
          3441 8863

$$

MSC003-057-081-117-141-TNC071-109-281600-
/O.CON.KMEG.SV.W.0625.000000T0000Z-110628T1600Z/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-HARDIN TN-
MCNAIRY TN-
1034 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN MCNAIRY...HARDIN...NORTHERN ITAWAMBA...NORTHEASTERN
LEE...PRENTISS...TISHOMINGO AND EASTERN ALCORN COUNTIES...

AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SWIFT TO HOLTS SPUR TO GUNTOWN...OR ALONG A LINE EXTENDING FROM
11 MILES NORTHEAST OF SAVANNAH TO 7 MILES WEST OF IUKA TO 7 MILES
SOUTHWEST OF BALDWYN...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...CORINTH...GOLDEN...IUKA...MARIETTA...PADEN...RIENZI...
ACTON...CRUMP...MICHIE...SAVANNAH...SWIFT AND CERRO GORDO.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3501 8819 3492 8813 3490 8809 3439 8815
      3443 8876 3463 8865 3483 8860 3511 8844
      3536 8830 3535 8801 3531 8801 3530 8798
      3502 8798
TIME...MOT...LOC 1534Z 275DEG 34KT 3533 8803 3479 8825
          3441 8863

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:39 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 6:39 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
639 AM CDT TUE JUN 28 2011

.UPDATE...AVIATION DISCUSSION.

.PREV DISCUSSION... /ISSUED 210 AM CDT TUE JUN 28 2011/

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY AND BRING THE BEST
CHANCE FOR RAIN FOR THE UPCOMING WEEK. CURRENTLY...A LINE OF SHOWERS
AND THUNDERSTORMS STRETCHES FROM MIDDLE KENTUCKY INTO EXTREME
SOUTHEAST MISSOURI. SOME ADDITIONAL SHOWERS HAVE POPPED UP OVER
PORTIONS OF NORTHWEST TENNESSEE. MODELS INDICATE THAT ADDITIONAL
ACTIVITY WILL BLOSSOM FURTHER WEST ALONG THE FRONT BY 12Z. THUS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL SHOULD SEE SOME
DEVELOPMENT OCCUR OVER THE NEXT 1 TO 3 HOURS. FRONT WILL CONTINUE
SINKING SOUTH AND BY 12Z EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TO BE OCCURRING ALONG AND AHEAD OF THE FRONT AS THE FRONT
INTERACTS WITH DAYTIME HEATING. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HIGHS WILL
LIKELY BE COOLER TODAY WITH A LOT OF LOCATIONS POSSIBLY SEEING
HIGHS IN THE MID TO UPPER 80S THANKS TO CLOUDS AND RAIN. WARMEST
TEMPERATURES WILL OCCUR IN NORTH MISSISSIPPI WHERE THEY WILL HAVE
A LITTLE LONGER TO WARM UP BEFORE THE FRONT MOVES INTO THE REGION.
HIGHS IN NORTH MISSISSIPPI WILL LIKELY BE IN THE MID 90S. SOME
SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR INTO THE EVENING ACROSS
NORTH MISSISSIPPI BUT SHOULD DIE DOWN IN COVERAGE BY MIDNIGHT.

WEDNESDAY THROUGH THE END OF THE FORECAST...UPPER RIDGE WILL
GRADUALLY BUILD FROM THE SOUTHERN PLAINS INTO THE MID-MISSISSIPPI
VALLEY. THE RIDGE WILL INTENSIFY BY THE END OF THE WEEK AND BY THE
WEEKEND...THE CENTER OF THE RIDGE WILL GRADUALLY START SINKING
SOUTH INTO THE MIDSOUTH. THE RIDGE WILL ALLOW FOR DRY CONDITIONS
THROUGH THE PERIOD. HIGHS WILL GRADUALLY WARM EACH DAY AND BY THE
END OF THE WEEK INTO THE BEGINNING OF THE WEEKEND...READINGS WILL
BE IN THE UPPER 90S AND POSSIBLY APPROACHING THE CENTURY MARK.
LOWS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES. NORTHEAST
WINDS WILL ALLOW DEWPOINTS TO MIX DOWN INTO THE LOWER TO MID 60S
THROUGH AT LEAST THURSDAY. HOWEVER BY FRIDAY THROUGH THE
WEEKEND...MOISTURE WILL RETURN AS SFC WINDS TURN AROUND TO THE
SOUTH. THIS WILL ALLOW DEWPOINTS TO REACH INTO THE LOWER 70S THUS HEAT
ADVISORIES MAY BECOME NECESSARY BY THE END OF THE WEEK INTO THE
WEEKEND. BY MONDAY...THE GFS IS INDICATING THE RIDGE MAY WEAKEN
SOME WHICH MAY ALLOW FOR SOME DIURNAL SHOWERS AND THUNDERSTORMS TO
DEVELOP. WILL KEEP A 20 POP OTHERWISE WILL CONTINUE WITH A DRY
FORECAST FROM WEDNESDAY THROUGH SUNDAY.

KRM

.AVIATION...

12Z TAF CYCLE

A THUNDERSTORM COMPLEX IS MOVING TO THE EAST SOUTHEAST AT AROUND
40 KTS AND SHOULD IMPACT JBR OVER THE NEXT HOUR AND APPROACH MEM
BY 14-15Z. BRIEF IFR OR LOWER VISIBILITY DUE TO HEAVY RAIN WIND
GUSTS IN EXCESS OT 40K KNOTS...MOST LIKELY FROM THE NORTHWEST AND
FREQUENT LIGHTNING CAN BE EXPECTED. IN ADDITION...AS TEMPERATURES
WARM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AREA WIDE.
ALL TAF SITES WILL LIKELY BE IMPACTED BY THUNDERSTORMS TODAY
RESULTING IN SIMILAR CONDITIONS DESCRIBED ABOVE. TAFS WILL LIKELY
NEED FREQUENT UPDATES BASED ON RADAR TRENDS. CONVECTION WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. PATCHY FOG MAY
DEVELOP OVERNIGHT...ESPECIALLY WHERE THUNDERSTORMS RESULT IN
INCREASED GROUND MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  91  73  92  71 /  60  10  10   0
MKL  87  66  90  61 /  60  10  10   0
JBR  89  69  93  68 /  60  10   0   0
TUP  94  70  91  64 /  60  20  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 28, 3:19 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT TUE JUN 28 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH TODAY AS A COLD FRONT MOVES INTO THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS COULD
BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA BY LATER
THIS WEEK INTO THIS WEEKEND AS INCREASING HUMIDITY VALUES COMBINE
WITH VERY HOT TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE ENTIRE MIDSOUTH.

KRM

In the hours before

Local storm report, Jun 28, 8:47 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
847 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
06/28/2011                   TIPTON             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS TIPTON COUNTY.

&&

BORGHOFF
Local storm report, Jun 28, 8:51 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     2 SW MARMADUKE          36.17N 90.41W
06/28/2011                   GREENE             AR   BROADCAST MEDIA

            SEVERE WINDS BLEW AN 18 WHEEL TRACTOR TRAILER OFF OF
            HIGHWAY 49 BETWEEN MARMADUKE AND HALIDAY.

&&

JLH
Local storm report, Jun 28, 9:04 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     TSTM WND DMG     IMBODEN                 36.20N 91.18W
06/28/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND POWER LINES DOWN. LARGE TREE FELL
            ON HOME.

0645 AM     TSTM WND DMG     BLACK ROCK              36.11N 91.11W
06/28/2011                   LAWRENCE           AR   CO-OP OBSERVER

            TREE DOWN ON OBSERVERS HOUSE ON 8TH STREET AND MAIN
            STREET. TREES DOWN AROUND NEIGHBORHOOD.

0645 AM     HAIL             POCAHONTAS              36.26N 90.97W
06/28/2011  M1.00 INCH       RANDOLPH           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL IN POCAHONTAS

0645 AM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
06/28/2011                   RANDOLPH           AR   TRAINED SPOTTER

            SEVERAL TREES DOWN AND A 6 FOOT FENCE BLOWN OVER.

0656 AM     TSTM WND DMG     1 N IMBODEN             36.22N 91.18W
06/28/2011                   RANDOLPH           AR   LAW ENFORCEMENT

            TREES FALLEN OVER HWY 63 NORTH OF IMBODEN.

0715 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
06/28/2011  M69.00 MPH       LAWRENCE           AR   ASOS

            WIND GUST MEASURED AT ASOS SITE IN WALNUT RIDGE

0722 AM     TSTM WND DMG     2 SW MARMADUKE          36.17N 90.41W
06/28/2011                   GREENE             AR   BROADCAST MEDIA

            SEVERE WINDS BLEW AN 18 WHEEL TRACTOR TRAILER OFF OF
            HIGHWAY 49 BETWEEN MARMADUKE AND HALIDAY.

0730 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
06/28/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER LINES DOWN ON HIGHLAND STREET

0730 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
06/28/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            TREES DOWN ON COUNTY ROAD 318

0740 AM     TSTM WND DMG     SENATH                  36.13N 90.16W
06/28/2011                   DUNKLIN            MO   PUBLIC

            PUBLIC OBSERVER REPORTS THUNDERSTORM WINDS TO AT LEAST 60
            MPH WITH SEVERAL LARGE BRANCHES KNOCKED DOWN. ADDITIONAL
            STRONG WINDS CONTINUE BEHIND THE THUNDERSTORM LINE.

0757 AM     TSTM WND DMG     OSCEOLA                 35.70N 89.99W
06/28/2011                   MISSISSIPPI        AR   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE ACROSS THE CITY OF OSCEOLA WITH
            NUMEROUS TREES...POWER POLES...POWER LINES...LARGE STREET
            LIGHTS DOWN AND POWER OUTAGES OVER HALF THE CITY.

0840 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
06/28/2011                   TIPTON             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS TIPTON COUNTY.

&&

JLH
Special weather statement, Jun 28, 9:15 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT TUE JUN 28 2011

ARZ058-MSZ010>013-015-020>022-281445-
PHILLIPS AR-LAFAYETTE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-PONTOTOC MS-
YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
915 AM CDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...

  SOUTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 9 MILES NORTH OF BURGESS TO 12 MILES SOUTH OF SHERARD AT
916 AM CDT...MOVING SOUTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...COAHOMA...LAFAYETTE...PANOLA...PHILLIPS...
PONTOTOC...QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE...CHARLESTON...CLARKSDALE...GEORGE PAYNE
STATE PARK...HOLLY SPRINGS NATIONAL FOREST...JOHN W KYLE STATE
PARK...OXFORD AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DESOTO LAKE...ENID
LAKE...GRASSY LAKE AND SARDIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3375 9030 3377 9018 3381 9045 3398 9045
      3398 9065 3412 9067 3413 9111 3418 9108
      3433 9029 3450 8986 3446 8934 3417 8917
      3383 8950 3387 8951 3389 8992 3382 8993
      3380 9012 3372 9013 3369 9027 3369 9028
TIME...MOT...LOC 1416Z 315DEG 47KT 3444 8957 3417 8990
          3402 9074
Special weather statement, Jun 28, 9:45 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT TUE JUN 28 2011

MSZ012>016-020>023-281515-
UNION MS-LAFAYETTE MS-PANOLA MS-LEE MS-PONTOTOC MS-YALOBUSHA MS-
TALLAHATCHIE MS-CALHOUN MS-CHICKASAW MS-
945 AM CDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 AM CDT FOR...

  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES NORTH OF CAMBRIDGE TO 11 MILES WEST OF SUMNER AT
946 AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...LEE...PANOLA...
PONTOTOC...TALLAHATCHIE...UNION AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON...GEORGE PAYNE STATE PARK...HOLLY SPRINGS
NATIONAL FOREST...OXFORD...PONTOTOC...TRACE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE AND GRASSY LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3375 9030 3377 9018 3380 9019 3382 9046
      3398 9045 3416 8989 3446 8942 3442 8877
      3399 8898 3372 8925 3372 8950 3387 8951
      3387 8977 3389 8992 3382 8993 3380 9012
      3372 9013 3372 9023 3369 9027 3369 9028
TIME...MOT...LOC 1446Z 270DEG 19KT 3449 8936 3416 8977
          3392 9053
Local storm report, Jun 28, 9:56 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     TSTM WND DMG     MIDTOWN MEMPHIS         35.13N 89.98W
06/28/2011                   SHELBY             TN   BROADCAST MEDIA

            TREE DOWN ON HOUSE ON MCLEAN BLVD. REPORT FROM WREG. TIME
            ESTIMATED.

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:48 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Jun 28, 8:13 AM CDTSpecial Weather StatementMEGTunica32 min
Jun 28, 8:30 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Panola, Tate, Tunica45 min
Jun 28, 8:46 AM CDTSpecial Weather StatementMEGCoahoma, Panola, Quitman29 min
Jun 28, 8:57 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah48 min
Jun 28, 9:15 AM CDTSpecial Weather StatementMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha30 min
Jun 28, 9:34 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more41 min
Jun 28, 9:45 AM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Pontotoc, Tallahatchie, Yalobusha30 min
Jun 28, 10:11 AM CDTFlash Flood WarningMEGAlcorn3 hr
Jun 28, 10:15 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc60 min
Jun 28, 10:16 AM CDTFlash Flood WarningMEGTishomingo3 hr
Jun 28, 10:59 AM CDTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo46 min
Jun 28, 11:09 AM CDTFlash Flood WarningMEGLee3 hr
Jun 28, 11:46 AM CDTSpecial Weather StatementMEGMonroe29 min
Jun 28, 6:36 AM CDTSpecial Weather StatementMEGHardin24 min
Jun 28, 7:44 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion, Tipton46 min
Jun 28, 8:27 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 4 more48 min
Jun 28, 8:29 AM CDTFlash Flood WarningMEGShelby2 hr
Jun 28, 9:11 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Dyer, Gibson, Haywood and 5 more49 min
Jun 28, 9:42 AM CDTFlash Flood WarningMEGDecatur3 hr
Jun 28, 9:56 AM CDTFlash Flood WarningMEGHardin3 hr
Jun 28, 10:00 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Hardin, Henderson and 5 more45 min
Jun 28, 10:02 AM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Madison2 hr
Jun 28, 10:45 AM CDTSpecial Weather StatementMEGDecatur, Henry, Weakley30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.